Alert archive / Massachusetts / Wind Advisories in 2009

Wind Advisory 54, NWS Boston/Norton, MA

April 20, 20097 counties in Massachusetts; 4 counties in Rhode Island

NWS Boston/Norton, MA issued this wind advisory at Apr 20, 2009, 4:19 AM EDT for 7 counties in Massachusetts; 4 counties in Rhode Island. It took effect at Apr 20, 2009, 6:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2009, 4:19 AM EDT (08:19 UTC)
In effect from
Apr 20, 2009, 6:00 PM EDT
Expired
Apr 21, 2009, 4:18 AM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 29 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 200819
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT MON APR 20 2009

...WINDY CONDITIONS EXPECTED THIS EVENING AND TONIGHT...

MAZ022>024-201630-
/O.NEW.KBOX.WI.Y.0054.090420T2200Z-090421T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
419 AM EDT MON APR 20 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY. 

A WARM FRONT WILL APPROACH FROM THE SOUTH TODAY. A TIGHTENING
PRESSURE GRADIENT WILL ALLOW EASTERLY WINDS TO INCREASE THIS
MORNING...WITH 20 TO 30 MPH POSSIBLE BY LATE TODAY. WINDS MAY FURTHER
INCREASE TO 30 TO 35 MPH THIS EVENING...ALONG WITH POSSIBLE HIGHER
GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
4 follow-up statements
000 
WWUS71 KBOX 201526
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1126 AM EDT MON APR 20 2009

...WINDY CONDITIONS EXPECTED THIS EVENING AND TONIGHT...

MAZ015-016-018>021-RIZ004>008-202330-
/O.EXA.KBOX.WI.Y.0054.090420T2200Z-090421T1000Z/
SUFFOLK MA-EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1126 AM EDT MON APR 20 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY FOR SOUTHERN RHODE ISLAND AND ALL OF SOUTHEAST COASTAL
MASSACHUSETTS NORTH TO BOSTON.

A WARM FRONT WILL APPROACH FROM THE SOUTH THIS AFTERNOON AND TONIGHT.
A TIGHTENING PRESSURE GRADIENT WILL ALLOW EASTERLY WINDS TO INCREASE
TO 20 TO 30 MPH LATE THIS AFTERNOON THEN INCREASE FURTHER TO 25 TO 35
MPH THIS EVENING...ALONG WITH SOME HIGHER GUSTS TO 45 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MAZ022>024-202330-
/O.CON.KBOX.WI.Y.0054.090420T2200Z-090421T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1126 AM EDT MON APR 20 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY FOR CAPE COD...MARTHAS VINEYARD AND NANTUCKET ISLAND. 

A WARM FRONT WILL APPROACH FROM THE SOUTH THIS AFTERNOON AND TONIGHT.
A TIGHTENING PRESSURE GRADIENT WILL ALLOW EASTERLY WINDS TO INCREASE
TO 20 TO 30 MPH LATE THIS AFTERNOON THEN INCREASE FURTHER TO 30 TO 40
MPH THIS EVENING...ALONG WITH SOME HIGHER GUSTS UP TO 50 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
000 
WWUS71 KBOX 202038
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT MON APR 20 2009

...WINDY CONDITIONS EXPECTED TONIGHT...

MAZ022>024-210445-
/O.CON.KBOX.WI.Y.0054.090420T2200Z-090421T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
438 PM EDT MON APR 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY FOR CAPE
COD...MARTHAS VINEYARD AND NANTUCKET ISLAND. 

A WARM FRONT WILL APPROACH FROM THE SOUTH TONIGHT. A TIGHTENING
PRESSURE GRADIENT WILL ALLOW EAST TO SOUTHEAST WINDS TO INCREASE
TO 25 TO 35 MPH SOME HIGHER GUSTS UP TO 45 MPH POSSIBLE. WINDS WILL
BEGIN TO SUBSIDE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MAZ015-016-018>021-RIZ004>008-210445-
/O.CON.KBOX.WI.Y.0054.090420T2200Z-090421T1000Z/
SUFFOLK MA-EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
438 PM EDT MON APR 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY FOR ALL OF
SOUTHERN RHODE ISLAND AND SOUTHEAST COASTAL MASSACHUSETTS NORTH TO 
BOSTON.

A WARM FRONT WILL APPROACH FROM THE SOUTH TONIGHT. A TIGHTENING
PRESSURE GRADIENT WILL ALLOW EAST TO SOUTHEAST WINDS TO INCREASE TO
25 TO 35 MPH WITH SOME HIGHER GUSTS TO 45 MPH POSSIBLE. WINDS WILL
BEGIN TO SUBSIDE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
000 
WWUS71 KBOX 210439
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1239 AM EDT TUE APR 21 2009

...WINDY CONDITIONS EXPECTED TONIGHT...

MAZ022>024-211000-
/O.CON.KBOX.WI.Y.0054.000000T0000Z-090421T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1239 AM EDT TUE APR 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

A WARM FRONT WILL APPROACH FROM THE SOUTH TONIGHT. A TIGHTENING
PRESSURE GRADIENT WILL ALLOW EAST TO SOUTHEAST WINDS TO INCREASE
TO 25 TO 35 MPH SOME HIGHER GUSTS UP TO 45 MPH POSSIBLE. WINDS
WILL BEGIN TO SUBSIDE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MAZ015-016-018>021-RIZ004>008-211000-
/O.CON.KBOX.WI.Y.0054.000000T0000Z-090421T1000Z/
SUFFOLK MA-EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1239 AM EDT TUE APR 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

A WARM FRONT WILL APPROACH FROM THE SOUTH TONIGHT. A TIGHTENING
PRESSURE GRADIENT WILL ALLOW EAST TO SOUTHEAST WINDS TO INCREASE
TO 25 TO 35 MPH WITH SOME HIGHER GUSTS TO 45 MPH POSSIBLE. WINDS
WILL BEGIN TO SUBSIDE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

RLG
000 
WWUS71 KBOX 210818
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EDT TUE APR 21 2009

MAZ015-016-018>024-RIZ004>008-210930-
/O.CAN.KBOX.WI.Y.0054.000000T0000Z-090421T1000Z/
SUFFOLK MA-EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BOSTON...QUINCY...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
418 AM EDT TUE APR 21 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE NOT AND ARE NO LONGER EXPECTED TO REACH WIND ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

RLG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 4:07 AM EDT, 12 minutes earlier.

Area forecast discussion, Apr 20, 4:07 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 AM EDT MON APR 20 2009

.SYNOPSIS...
A WARM FRONT APPROACHING FROM THE MID ATLANTIC STATES WILL RESULT IN
CONTINUED INCREASING CLOUDS THIS MORNING WITH RAIN DEVELOPING THIS
AFTERNOON AND EVENING. SLOW MOVING LOW PRESSURE WILL KEEP UNSETTLED
WEATHER IN THE FORECAST THROUGH WED. HIGH PRESSURE WILL GRADUALLY
PUSH TOWARD THE REGION LATE IN THE WEEK WITH DRY WEATHER AND A
GRADUAL WARMING TREND. UNSEASONABLY WARM TEMPERATURES MAY OVERSPREAD
THE REGION AROUND SAT AHEAD OF AN APPROACHING COLD FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAINTAINED CONSIDERABLE CONTINUITY WITH GOING FORECAST FOR TODAY.
SURFACE HIGH PRESSURE CENTERED ACROSS NORTHERN NEW ENGLAND THIS
MORNING WILL GRADUALLY SHIFT OFFSHORE TODAY AS LOW PRESSURE
APPROACHES FROM THE MIDWEST AND GREAT LAKES.

HIGH CLOUDS WILL CONTINUE TO INCREASE THIS MORNING AS WAA ALOFT
INCREASES. AS FOR TIMING OF POPS...WE TOOK A BLEND OF THE VARIOUS
GUIDANCE SUITE MEMBERS...INCLUDING THE ENSEMBLES. THIS GENERALLY
MEANS RAIN ARRIVES FIRST IN THE CT VALLEY EARLY AFTERNOON...THEN
SPREADS NORTHEAST FROM THERE...REACHING CATEGORICAL LEVELS IN
NORTHEAST MASS BY 00Z. WE DON/T THINK THE RAIN WILL BE PARTICULARLY
HEAVY PRIOR TO 00Z...JUST MAINLY LIGHT STUFF.

EASTERLY WINDS WILL INCREASE AS THE DAY PROGRESSES AND BECOME GUSTY
AS THE GRADIENT TIGHTENS. AS FOR MAX TEMPS FOR TODAY...KEPT CLOSE TO
A NAM12/MAVMOS COMPROMISE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
WARM AIR ADVECTION INCREASES MARKEDLY IN ADVANCE OF SHARPENING WARM
FRONT THIS EVENING. THIS COUPLED WITH +3 TO +4 SD PWATS AND EASTERLY
LOW LEVEL JET WILL ALLOW FOR A PERIOD OF HEAVY RAIN...MAINLY BETWEEN
02Z AND 08Z. HAVE INCLUDED A CHANCE OF THUNDER DURING THAT TIMEFRAME
AS WELL GIVEN THE PRESENCE OF STRONG ASCENT ASSOCIATED WITH THE WARM
FRONT. THE MODELS ARE IN GOOD AGREEMENT THAT SHOWALTER INDICES WILL
DROP TO BETWEEN 0 AND -3C FOR A TIME AS WELL. OVERALL...WE ARE
EXPECTING BETWEEN 1 AND 2 INCHES OF RAIN FOR MOST OF SOUTHERN NEW
ENGLAND BETWEEN TONIGHT AND TUESDAY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA. THIS WILL
LIKELY RESULT IN CONSIDERABLE PONDING OF WATERS AND MINOR FLOODING OF
OTHER LOW LYING AREAS. HOWEVER...WE/VE BEEN QUITE DRY LATELY...SO
RIVERS AND MOST STREAMS SHOULD BE ABLE TO HANDLE THE RAINFALL.

THERE COULD BE A BRIEF PERIOD WHERE RAIN MIXES WITH WET SNOW ACROSS
THE HIGHER TERRAIN OF SWRN NH DURING THE EVENING...BUT LOW PROB SO
LEFT THE MENTION OUT OF THE FORECAST FOR NOW.

WINDS WILL CONTINUE TO INCREASE DURING THE EARLY EVENING HOURS...AND
SUSTAINED WINDS MAY VERY WELL REACH 25 TO 35 MPH ON THE CAPE AND
ISLANDS STARTING EARLY THIS EVENING...SO HOISTED A WIND ADVISORY
THERE. IT/S POSSIBLE THAT SOME AREAS JUST INLAND MAY SEE A BRIEF
PERIOD OF ADVISORY GUSTS THIS EVENING...BUT CONFIDENCE IN THIS IS
LOW SO WILL ALLOW DAY SHIFT REASSESS THIS POTENTIAL.

MOST OF THE WAA PRECIPITATION SHIFTS THE NORTHEAST OF THE CWA LATE
TONIGHT AS WARM FRONT CONTINUES TO CREEP NORTHWARD. MUCH OF THE
PRECIPITATION ON TUESDAY SHOULD BE SHOWERY IN NATURE...BUT LIKELY/CAT
POPS ARE STILL WARRANTED. IT/S POSSIBLE THAT HEAVIER CONVECTION COULD
REFIRE DURING THE DAY IN THE DIRTY WARM SECTOR AND RESULT IN MORE
LOCALLY HEAVY RAINFALL. SPEAKING OF THE WARM SECTOR...NOT TOTALLY SOLD
THAT IT WILL JUST BLOW INTO THE ENTIRE AREA ON TUE. THE NAM MAY HAVE
THE BEST HANDLE ON WARM FRONTAL MOVEMENT...WHICH MAY LEAVE THE
INTERIOR LOCKED IN WITH LIGHT E/ENE FLOW FOR MUCH OF THE DAY WHICH
WOULD RESULT IN TEMPS REMAINING QUITE CHILLY. LOW-MED CONFIDENCE IN
MAX TEMP FORECAST.

WINDS TUESDAY SHOULDN/T BE AS STRONG AS THOSE SEEN TONIGHT AS STRONG
WAA JUST ABOVE THE SFC WILL HELP TO ENHANCE THE LOW LEVEL INVERSION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY NIGHT...
STEADY SOAKING RAINS WILL COME TO AN END AS DEEP LAYER MOISTURE
/WARM CONVEYOR BELT/ MOVES OFFSHORE. HOWEVER WITH MID LEVEL
LOW TRAVERSING THE ST. LAWRENCE RIVER VALLEY THE CHANCE OF SHOWERS
WILL EXIST ACROSS THE REGION. IT WILL BE A MILD NIGHT AS WARM FRONT
LIFTS INTO NORTHERN NEW ENGLAND WITH WARM SECTOR OVER THE REGION.

WEDNESDAY/WED NIGHT...
UNSETTLED WEATHER REMAINS IN THE FORECAST AS MEAN TROF AXIS PERSIST
OVER THE NORTHEAST WITH ANOTHER BUNDLE OF JET ENERGY DIVING INTO THE
BACKSIDE OF THE MID LEVEL TROF. THIS INDUCES AN AREA OF LOW PRES TO
DEVELOP ON THE COLD FRONT APPROACHING THE REGION FROM THE WEST. SO
SHOWERS SHOULD BECOME WIDESPREAD DURING THE DAY WED AND PROBABLY
INTO WED EVENING.

THURSDAY...
DRYING TREND AS MID LEVEL TROF AND SURFACE LOW EXIT INTO THE
MARITIMES. CHILLY AIR ON THE BACKSIDE OF THE LOW WITH 850 TEMPS
COOLING OFF TO -2C TO ZERO. ALTHOUGH THIS SHOULD BE OFFSET SOME BY
CONSIDERABLY SUNSHINE AS COLD POOL MOVES NE INTO THE MARITIMES.

FRI THROUGH SUN...
GOOD MODEL AGREEMENT WITH WESTERN CONUS TROF DEVELOPING YIELDING
BUILDING RIDGE HERE IN THE EAST. DRY WEATHER WITH WARM TREND FRI AND
POSSIBLY UNSEASONABLY WARM SAT AHEAD OF APPROACHING COLD FRONT WITH
BOTH GFS AND ECMWF OFFERING 850 TEMPS WARMING TO +12C/+13C. 12Z GEFS
NOT AS ROBUST WITH 850 TEMPS CLIMBING TO +10C BY LATE SAT. MODEST SW
SURFACE WINDS SHOULD YIELD TEMPS WELL INTO THE 70S TO PERHAPS NEAR
80 AWAY FROM THE SOUTH COAST SAT.  WARM WEATHER MAY COME TO AN END
SAT NIGHT OR SUN WITH THE PASSAGE OF A COLD FRONT ALONG WITH A
CHANCE OF SHOWERS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
TODAY...VFR FOR MOST OF THE DAY. RAIN ARRIVES FROM SW TO NE STARTING
IN THE CT VALLEY BETWEEN 17Z AND 20Z...THEN MOVES NORTHEASTWARD FROM
THERE. CONDITIONS TO LOWER TO MVFR MOST TERMINALS BY 00Z. EASTERLY
WINDS BECOME GUSTY LATE MORNING/EARLY AFTERNOON.

BRIEF PERIOD OF BKN005 CIGS MAY PERIODICALLY AFFECT THE COAST OF
MASS...INCLUDING LOGAN AIRPORT WITH WEAK ONSHORE FLOW. THIS SHOULD
LIFT BY 11-12Z.

TONIGHT...MVFR WORSENING TO IFR MOST AREAS IN RAIN AND FOG.
DEVELOPING LLWS POSSIBLE BY 06Z DUE TO AN APPROACHING ESE 65KT LLVL
JET. SUSTAINED WINDS 25-30KT FOR A TIME AFT 06Z ACROSS THE SE
TERMINALS INCLUDING KACK-KHYA-KFMH AND POSSIBLY BOS ON E WIND FLOW.
CHANCE OF THUNDER...BUT NOT ENOUGH CONFIDENCE TO INSERT INTO 06Z
TAFS.

TUESDAY...IFR CONDITIONS IN SHOWERS. CONDITIONS MAY PERIODICALLY
IMPROVE TO MVFR.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...MVFR CIGS LIKELY WITH SCT SHOWERS.

THURSDAY AND FRI...VFR.

&&

.MARINE...
WARM FRONT WILL APPROACH FROM THE SOUTH TODAY AND MOVE INTO THE
WATERS TONIGHT. EASTERLY WINDS AHEAD OF THE FRONT WILL INCREASE AS
TODAY PROGRESSES WITH MARGINAL GALES LIKELY ON MOST OF THE WATERS BY
00Z. EASTERLY GALES TURN SOUTHEAST AS THE NIGHT WEARS ON. SSE WINDS
DIMINISH TO SCA LEVELS LATE TONIGHT OR EARLY TUESDAY AS LOW LEVEL
INVERSION BUILDS. SEAS REMAIN ROUGH HOWEVER.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT...WARM FRONT LIFTS NORTH OF THE REGION WITH A
WIND SHIFT TO THE S-SW WINDS ALONG WITH IMPROVING VSBY.

WEDNESDAY...
COLD FRONT APPROACHES FROM THE WEST WITH LOW PRES DEVELOPING ON THE
FRONT OVER NEW ENGLAND. EXPECT SCATTERED SHOWERS

WED NIGHT AND THURSDAY...
LOW PRES OVER NEW ENGLAND INTENSIFIES AS IT LIFTS NORTHEAST INTO THE
MARITIMES. NW 20-30 KT LIKELY WITH POSSIBLE HIGHER GUSTS. DRY
WEATHER WITH IMPROVING VSBY WITH THE WIND SHIFT TO THE NORTHWEST.

FRI...
HIGH PRES SLIDES SOUTH OF NEW ENGLAND WITH A MODEST SW WIND
DEVELOPING.

&&

.EQUIPMENT...
SOUNDINGS FROM KCHH /74494/ WILL BE UNAVAILABLE THROUGH APRIL 26 AS
A REPLACEMENT SYSTEM IS INSTALLED. SOUNDINGS ARE ANTICIPATED TO
RESUME WITH THE 12Z LAUNCH APRIL 27.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
     MAZ022>024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...NOCERA
AVIATION...NOCERA/EKSTER
MARINE...NOCERA/EKSTER
EQUIPMENT...
Hazardous weather outlook, Apr 19, 4:29 PM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT SUN APR 19 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-202030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
429 PM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-202030-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
429 PM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW TO MODERATE PROBABILITY OF WIND SPEEDS APPROACHING
ADVISORY CRITERIA ALONG THE SOUTHEAST COASTS OF MASSACHUSETTS AND
RHODE ISLAND MONDAY NIGHT INTO TUESDAY MORNING.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>237-255-202030-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
429 PM EDT SUN APR 19 2009

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-250-254-202030-
BOSTON HARBOR-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
429 PM EDT SUN APR 19 2009

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:17 AM EDTGale WarningBOX32 hr

Nearby

Wind Advisories in Massachusetts, 2009Wind Advisories in Rhode Island, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.